Abstract and Applied Analysis

Blow-Up Analysis for a Quasilinear Degenerate Parabolic Equation with Strongly Nonlinear Source

Pan Zheng, Chunlai Mu, Dengming Liu, Xianzhong Yao, and Shouming Zhou

Full-text: Open access

Abstract

We investigate the blow-up properties of the positive solution of the Cauchy problem for a quasilinear degenerate parabolic equation with strongly nonlinear source u t = d i v ( | u m | p 2 u l ) + u q ,    ( x , t ) R N × ( 0 , T ) , where N 1 , p > 2 , and m , l ,    q > 1 , and give a secondary critical exponent on the decay asymptotic behavior of an initial value at infinity for the existence and nonexistence of global solutions of the Cauchy problem. Moreover, under some suitable conditions we prove single-point blow-up for a large class of radial decreasing solutions.

Article information

Source
Abstr. Appl. Anal., Volume 2012, Special Issue (2012), Article ID 109546, 19 pages.

Dates
First available in Project Euclid: 4 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1365099933

Digital Object Identifier
doi:10.1155/2012/109546

Mathematical Reviews number (MathSciNet)
MR2947766

Zentralblatt MATH identifier
1250.35045

Citation

Zheng, Pan; Mu, Chunlai; Liu, Dengming; Yao, Xianzhong; Zhou, Shouming. Blow-Up Analysis for a Quasilinear Degenerate Parabolic Equation with Strongly Nonlinear Source. Abstr. Appl. Anal. 2012, Special Issue (2012), Article ID 109546, 19 pages. doi:10.1155/2012/109546. https://projecteuclid.org/euclid.aaa/1365099933


Export citation

References

  • A. S. Kalashnikov, “Some problems of the qualitative theory of nonlinear degenerate parabolic equations of second order,” Russian Mathematical Surveys, vol. 42, pp. 169–222, 1987.
  • \setlengthemsep0.2pt Z. Wu, J. Zhao, J. Yin, and H. Li, Nonlinear Diffusion Equations, World Scientific, River Edge, NJ, USA, 2001.
  • H. J. Fan, “Cauchy problem of some doubly degenerate parabolic equations with initial datum a measure,” Acta Mathematica Sinica, vol. 20, no. 4, pp. 663–682, 2004.
  • J. Li, “Cauchy problem and initial trace for a doubly degenerate parabolic equation with strongly nonlinear sources,” Journal of Mathematical Analysis and Applications, vol. 264, no. 1, pp. 49–67, 2001.
  • P. Cianci, A. V. Martynenko, and A. F. Tedeev, “The blow-up phenomenon for degenerate parabolic equations with variable coefficients and nonlinear source,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 73, no. 7, pp. 2310–2323, 2010.
  • E. Di Benedetto, Degenerate Parabolic Equations, Universitext, Springer, New York, NY, USA, 1993.
  • J. N. Zhao, “On the Cauchy problem and initial traces for the evolution $p$-Laplacian equations with strongly nonlinear sources,” Journal of Differential Equations, vol. 121, no. 2, pp. 329–383, 1995.
  • H. Fujita, “On the blowing up of solutions of the Cauchy problem for ${u}_{t}=\Delta u+{u}^{1+\alpha }$,” Journal of the Faculty of Science University of Tokyo A, vol. 16, pp. 105–113, 1966.
  • V. A. Galaktionov and H. A. Levine, “A general approach to critical Fujita exponents in nonlinear parabolic problems,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 34, no. 7, pp. 1005–1027, 1998.
  • K. Deng and H. A. Levine, “The role of critical exponents in blow-up theorems: the sequel,” Journal of Mathematical Analysis and Applications, vol. 243, no. 1, pp. 85–126, 2000.
  • Q. Huang, K. Mochizuki, and K. Mukai, “Life span and asymptotic behavior for a semilinear parabolic system with slowly decaying initial values,” Hokkaido Mathematical Journal, vol. 27, no. 2, pp. 393–407, 1998.
  • T.-Y. Lee and W.-M. Ni, “Global existence, large time behavior and life span of solutions of a semilinear parabolic Cauchy problem,” Transactions of the American Mathematical Society, vol. 333, no. 1, pp. 365–378, 1992.
  • H. A. Levine, “The role of critical exponents in blowup theorems,” SIAM Review, vol. 32, no. 2, pp. 262–288, 1990.
  • Y. Li and C. Mu, “Life span and a new critical exponent for a degenerate parabolic equation,” Journal of Differential Equations, vol. 207, no. 2, pp. 392–406, 2004.
  • K. Mukai, K. Mochizuki, and Q. Huang, “Large time behavior and life span for a quasilinear parabolic equation with slowly decaying initial values,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 39, no. 1, pp. 33–45, 2000.
  • Y.-W. Qi, “The critical exponents of parabolic equations and blow-up in ${\mathbf{R}}^{n}$,” Proceedings of the Royal Society of Edinburgh A, vol. 128, no. 1, pp. 123–136, 1998.
  • M. Winkler, “A critical exponent in a degenerate parabolic equation,” Mathematical Methods in the Applied Sciences, vol. 25, no. 11, pp. 911–925, 2002.
  • J.-S. Guo and Y. Y. Guo, “On a fast diffusion equation with source,” The Tohoku Mathematical Journal, vol. 53, no. 4, pp. 571–579, 2001.
  • C. Mu, Y. Li, and Y. Wang, “Life span and a new critical exponent for a quasilinear degenerate parabolic equation with slow decay initial values,” Nonlinear Analysis, vol. 11, no. 1, pp. 198–206, 2010.
  • C. Mu, R. Zeng, and S. Zhou, “Life span and a new critical exponent for a doubly degenerate parabolic equation with slow decay initial values,” Journal of Mathematical Analysis and Applications, vol. 384, no. 2, pp. 181–191, 2011.
  • A. Friedman and B. McLeod, “Blow-up of positive solutions of semilinear heat equations,” Indiana University Mathematics Journal, vol. 34, no. 2, pp. 425–447, 1985.
  • V. A. Galaktionov, “Conditions for nonexistence in the large and localization of solutions of the Cauchy problem for a class of nonlinear parabolic equations,” Zhurnal Vychislitel'noi Mathematikii mathematicheskoi Fiziki, vol. 23, no. 6, pp. 1341–1354, 1983.
  • F. B. Weissler, “Single point blow-up for a semilinear initial value problem,” Journal of Differential Equations, vol. 55, no. 2, pp. 204–224, 1984.
  • V. A. Galaktionov and S. A. Posashkov, “Single point blow-up for $N$-dimensional quasilinear equations with gradient diffusion and source,” Indiana University Mathematics Journal, vol. 40, no. 3, pp. 1041–1060, 1991.
  • C. Mu and R. Zeng, “Single-point blow-up for a doubly degenerate parabolic equation with nonlinear source,” Proceedings of the Royal Society of Edinburgh A, vol. 141, no. 3, pp. 641–654, 2011.
  • A. Friedman and Y. Giga, “A single point blow-up for solutions of semilinear parabolic systems,” Journal of the Faculty of Science. University of Tokyo IA , vol. 34, no. 1, pp. 65–79, 1987.
  • P. Souplet, “Single-point blow-up for a semilinear parabolic system,” Journal of the European Mathematical Society, vol. 11, no. 1, pp. 169–188, 2009.
  • N. V. Afanas'eva and A. F. Tedeev, “Fujita-type theorems for quasilinear parabolic equations in the case of slowly vanishing initial data,” Matematicheskiĭ Sbornik, vol. 195, no. 4, pp. 459–478, 2004.
  • C. L. Mu, P. Zheng, and D. M. Liu, “Localization of solutions to a doubly degenerate parabolic equation with a strongly nonlinear source,” Communications in Contemporary Mathematicals, vol. 14, no. 3, Article ID 1250018, 2012.
  • E. DiBenedetto and A. Friedman, “Hölder estimates for nonlinear degenerate parabolic systems,” Journal für die Reine und Angewandte Mathematik, vol. 357, pp. 1–22, 1985.
  • O. A. Ladyzhenskaja, V. A. Solonnikov, and N. N. Uralt'seva, Linear and Quasilinear Equations of Parabolic Type, American Mathematical Society, Providence, RI, USA, 1968.
  • O. A. Oleĭnik and S. N. Kružkov, “Quasi-linear parabolic second-order equations with several independent variables,” Uspekhi Matematicheskikh Nauk, vol. 16, no. 5, pp. 115–155, 1961.
  • A. Friedman, Partial Differential Equations of Parabolic Type, Prentice-Hall, Englewood Cliffs, NJ, USA, 1964.